Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 144, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 3, 2006, 10:27 PM CDT for Val Verde County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 3, 2006, 10:27 PM CDT (03:27 UTC)
- Expired
- May 3, 2006, 11:15 PM CDT
- In force
- 48 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 109 km from the middle of the area, began a volume at 03:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 3.5 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3911 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1226 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 9:21 PM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, May 3, 9:21 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 921 PM CDT WED MAY 3 2006 .UPDATE... UPDATED FORECAST TO TWEAK 1ST PERIOD POPS/WX/QPF TO SHOW A GREATER CHANCE FOR PRECIP ALONG THE RIO GRANDE VALLEY AND NO MENTION OF PRECIP ALONG THE I-35 CORRIDOR UNTIL AFTER MIDNIGHT. ALSO REESTABLISHED NEAR TERM TEMP...DEWPOINT AND WIND TRENDS BASED ON THE LATEST OBS AND 00Z NAM12 DATA. NEW SUITE OF PRODUCTS OUT SHORTLY. && .PREV DISCUSSION... (ISSUED 725 PM CDT WED MAY 3 2006) AVIATION...MID TO HIGH LEVEL CLOUDS WILL CONTINUE TO MOVE INTO SOUTH CENTRAL TEXAS AND THE HILL COUNTRY OVER THE NEXT FEW HOURS. VFR CONDITIONS WILL PREVAIL THROUGH 06Z. AFT 06Z CIGS WILL BEGIN TO DROP TO MVFR CIGS AND POSSIBLY IFR CIGS AT KSAT AFT 12Z. MAINLY LOW CLOUDS WILL BE THE ISSUE...WINDS WILL BE STRONG ENOUGH TO INHIBIT FOG FORMATION. CIGS WILL INCREASE TO VFR CONDITIONS ONCE AGAIN AFT 18-21Z. PREV DISCUSSION... (ISSUED 316 PM CDT WED MAY 3 2006) DISCUSSION... CLOUD COVER THIS AFTERNOON HAS LIMITED SFC HEATING AND ANTICIPATED CONVECTIVE DEVELOPMENT ACROSS THE CWFA. STILL MAY SEE ISOLATED TSTMS LATE THIS AFTERNOON WHEN CONVECTIVE TEMPS ARE FINALLY REACHED. AN ISOLATED SEVERE TSTM IS NOT OUT OF THE QUESTION FOR THIS EVENING. GFS SOLUTION DEPICTS A MCS DEVELOPING OVER THE TRANS PECOS REGION THIS EVENING AND MOVING EASTWARD ACROSS SOUTH CENTRAL TEXAS OVERNIGHT. AN UPPER LEVEL DISTURBANCE LOCATED SOUTHWEST OF ELP IS MOVING EASTWARD AND GFS HAS A BETTER HANDLE ON THIS FEATURE THAN THE NAM. THUS THE MCS FCST BY GFS LOOKS LIKE A FEASIBLE SOLUTION AND WILL BE USED IN THIS FCST. IF MCS DEVELOPMENT COMES TO PASS OVERNIGHT THE REGION WILL BE IN A POST MCS ENVIRONMENT ON THURSDAY WHICH IS NOT CONDUCIVE TO CONVECTIVE DEVELOPMENT. RAIN CHANCES WILL CONTINUE ACROSS THE REGION THURSDAY NIGHT THRU SATURDAY NIGHT AS A WEAK FRONTAL BOUNDARY TRIES TO SAG SOUTHWARD INTO THE REGION. THE FRONTAL BOUNDARY WILL SERVE AS A FOCUS FOR CONVECTIVE DEVELOPMENT EACH AFTERNOON. UPPER LEVEL RIDGING WITH BUILD OVER SOUTH TEXAS MONDAY THRU WEDNESDAY WHICH WILL RESULT IN HOT AFTERNOON TEMPERATURES NEXT WEEK. TEMPERATURES ALONG THE RIO GRANDE WILL BE AOA 100 DEGREES FOR THE FIRST HALF OF NEXT WEEK. EWX WATCHES/WARNINGS/ADVISORIES... NONE. && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 11/03/JB
Hazardous weather outlook, May 3, 9:31 AM CDT, 12 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 931 AM CDT WED MAY 3 2006 TXZ171>173-183>194-202>209-217>225-228-041445- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 931 AM CDT WED MAY 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON WITH A FEW STORMS POSSIBLY BECOMING SEVERE. THE MAIN THREAT WILL BE FROM HAIL AND LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS CHANCE FOR THUNDERSTORMS ACROSS THE HILL COUNTRY AND SOUTH CENTRAL TEXAS ON FRIDAY AFTERNOON AND FRIDAY NIGHT. THERE IS A SLIGHT RISK THESE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND AGAIN FRIDAY OR FRIDAY EVENING.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 10:34 PM CDT | Severe Thunderstorm Warning | EWX | Kinney | 56 min |
| May 3, 10:55 PM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
| May 3, 11:28 PM CDT | Severe Thunderstorm Warning | EWX | Kinney | 62 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.